Rhabdomyolysis and neuroleptic malignant syndrome associated with very low-dose antipsychotics in children and adolescent
Jong-Il Park 1, 2, Tae-Won Park 1, 2*
1Department of Psychiatry, Chonbuk National University Medical School, Jeonju, Korea, 2Research Institute of Clinical Medicine of Chonbuk National University-Biomedical Research Institute of Chonbuk National University Hospital, Jeonju, Korea
Received: April 4, 2018; Revised: July 20, 2018; Accepted: July 23, 2018; Published online: July 23, 2018.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Along with the field of adult psychiatry, antipsychotic agents are increasingly used in the field of child and adolescent psychiatry. Although neuroleptic malignant syndrome (NMS) and rhabdomyolysis are rare complication associated with antipsychotic agent, clinicians should need to pay attention to all potential adverse drug reaction (ADR). Also, ADRs in child and adolescent could show different signs and symptoms compared with those in adult. In this case report, we present a case of NMS in a child which occurred shortly after the resolution of rhabdomyolysis which was induced by low-dose risperidone.
Keywords: Neuroleptic Malignant Syndrome, Rhabdomyolysis, Risperidone


e-submission

Archives